Medical Questions > Conditions and Diseases > Abdominal Pain Forum

Causes for vomiting bile

Must Read
Abdominal pain and bellyaches are common. Though most cases of abdominal pain aren't serious, sometimes you will need to see a doctor. We’ll review some of...
Abdominal pain can be uncomfortable but is very common. But when is pain in the abdomen serious? Learn how to describe your symptoms more accurately so that yo...
It's important to "know your pain" to help your doctor diagnose the reason behind abdominal pain. Read on for more tools and information about how to diagnose ...
User Profile
Five years ago, I had my gallbladder removed in an emergency procedure (I went to the doctor, then got checked into the hospital). The pain I experienced before surgery greatly diminished after the operation, but within a few months returned. I saw several doctors (including a few specialists), but felt lost in the shuffle and stopped seeking treatment when no one could diagnose/ "cure" me. About 2 years after that, another doc diagnosed me with ulcers (drank urea, blew in a bag, then took antibiotics).
Recently, my pain has intensified. While it has remained relatively constant over the past 5 years (most notably frequent vomiting and daily naseaua), I had begun experiencing some new symptoms. My poop has been orange, liquid, and oily. Sometimes it seems foamy. I also now vomit bile more frequently (bright yellow, sometimes tinged green, with a taste that says it can't be anything BUT bile). It's hard to eat.
Any ideas on what to do? I'm worried about the long term affects.


Did you find this post helpful?
|

User Profile
replied July 6th, 2009
Abdominal Pain Answer A6901


Given the symptoms you reported (nausea and vomiting bile, orange, liquid, oily and sometimes foamy feces), you might be experiencing bile metabolism due to inadequate lipid absorption disorder and/or production and excretion. The exact diagnosis for removing the gallbladder before two years was not given.


In case the liver tissue is somehow affected, then it might explain the decrease in lipid absorption.


It is hard to tell for sure what exactly might have caused your condition. However, you might want to visit a specialist for internal diseases, particularly a specialist in liver diseases, for a physical examination, laboratory tests (which might reveal increased levels of hepatic enzymes-AST and ALT),an abdominal ultrasound scan or CT scan or other visualizing method.


You might also want to have this done sooner rather than later, because vomiting bile is considered a rather serious symptom.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Abdominal Pain , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.